MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 36IN 1 S/A CTXB; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 36IN 1 S/A CTXB; SUTURE, SURGICAL, ABSORBABLE
Model Number ZB371
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown orthopedic surgery on (b)(6) 2020 and suture was used.During the procedure, after opening the package, the needle was detached from the suture easily when trying to use it.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 4/24/2020.Additional h3 investigation summary: it was reported pull off - suture needle.One empty opened folder, a detached needle and one dispensed suture of product code zb371 were received for analysis.During the visual inspection of the needle the swage and attachment area were noted to be as expected.The barrel hole of the needle was examined under 20x magnification and no suture remnant was noted.The suture was examined, and the insertion did not meet the requirement. the manufacturing records could not be reviewed as the batch number is unknown.Per the sample condition, the assignable cause of the performance pull off - suture needle is a short insertion.This defect is caused because the insertion of the suture in the needle was insufficient from keep the needle/suture union during transportation or use.

Brand Name
PDSII VIO 36IN 1 S/A CTXB
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9843295
Report Number2210968-2020-02160
Device Sequence Number2636697
Product Code NEW
UDI-Device Identifier10705031062078
UDI-Public10705031062078
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZB371
Device Catalogue NumberZB371
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2020
Initial Date Received by Manufacturer 02/21/2020
Supplement Date Received by Manufacturer04/06/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date04/24/2020
Patient Sequence Number1